MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SUTURE; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SUTURE; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B119
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please elaborate on the quality issue experienced with the product: please clarify what do you mean by the loop was damaged when the product was used""? the loop part of the suture was broken during use.Lot number of (b)(4): unk updated to 109zpu, 10a680.The customer requested to measure the strength of the loop.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: d4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch 109zpu mfg date: unk exp date: unk batch 10a680 mfg date: unk exp date: unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm: the quantity involved in this complaint is 1? is this correct? lot numbers 109zpu and 10a680 are both possible lot numbers?.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular procedure on (b)(6) 2026 and a barbed suture was used.During the procedure, the loop was damaged when the product was used.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one unopened sample was received for analysis.Product code sxpp1b119.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined, the loop was noted conforming to the visual standard.No anomalies or defects were observed.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch 109zpu, sxpp1b119-14 and no non-conformances were identified."a manufacturing record evaluation was performed for the finished device batch 10a680, sxpp1b427-15 and no non-conformances were identified.Additional information was requested, and the following was obtained via: the quantity involved in this complaint is 1? is this correct?=>yes.Lot numbers 109zpu and 10a680 are both possible lot numbers?=>maybe 109zpu.

Brand Name
STRATAFIX SUTURE
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24756358
Report Number2210968-2026-03353
Device Sequence Number15630186
Product Code NEW
UDI-Device Identifier10705031240889
UDI-Public10705031240889
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown